Alert archive / South Carolina / Fire Weather Watches in 2011
Fire Weather Watch 1, NWS Columbia, SC
NWS Columbia, SC issued this fire weather watch at Feb 20, 2011, 3:11 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 21, 2011, 8:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 3:11 PM EST (20:11 UTC)
- In effect from
- Feb 21, 2011, 8:00 AM EST
- Expired
- Feb 21, 2011, 7:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4839 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this fire weather watch went out at Feb 20, 12:56 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 20, 12:56 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1256 PM EST SUN FEB 20 2011 .SYNOPSIS... DRY HIGH PRESSURE WILL REMAIN IN CONTROL TODAY...THEN SHIFT SE MONDAY AHEAD OF AN APPROACHING FRONT. THE FRONT WILL COME THROUGH LATE MONDAY NIGHT AND TUESDAY MORNING...WITH HIGH PRESSURE BUILDING IN AGAIN WEDNESDAY. ANOTHER FRONT WILL MOVE THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...INCREASED CLOUD COVER FORECAST...SATELLITE IMAGES INDICATING THAT UPPER LEVEL CLOUDINESS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON HOURS. LOWERED MAXIMUM TEMPERATURES A DEGREE DUE TO THE CLOUDS ALONG WITH SOME ADJUSTMENTS TO DEW POINTS. UPDATE...TEMPERATURES ARE RISING A LITTLE FASTER THAN FORECAST DUE TO BUILDING HIGH PRESSURE OVER THE AREA. UPDATED FORECAST TO INCREASE HIGH TEMPERATURES A DEGREE OR 2 ACROSS THE AREA. EXPECT MID LEVEL CLOUDINESS TO CONTINUE ACROSS THE AREA FOR MUCH OF THE MORNING BEFORE THINNING OUT LATER THIS AFTERNOON. LOWERED DEW POINT TEMPERATURE FORECAST AND RELATIVE HUMIDITY IN THE GRIDDED FORECAST AND MODIFIED THE WINDS AS WELL. NAM GUIDANCE IS FAVORED...MOST REPRESENTATIVE OF CURRENT CONDITIONS. UPDATE...SATELLITE INDICATES MID LEVEL CLOUDINESS DEVELOPMENT...DUE TO SOME ISENTROPIC LIFT AND AN UPPER IMPULSE...MORE PROMINENT THAT EARLIER THOUGHT. UPDATED SKY COVER AND TEMP TRENDS. PREVIOUS DISCUSSION...CURRENT SURFACE ANALYSIS INDICATES HIGH PRESSURE TO OUR NORTH...NOSING SOUTH INTO OUR REGION. STALLED FRONT/DEWPOINT GRADIENT JUST TO OUR SOUTH. HIGH WILL SHIFT RAPIDLY SE TODAY...WITH GRADUALLY VEERING WINDS. WENT WITH LOWER NAM MOS DEWPOINTS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... UPPER HIGH TO OUR SOUTH WITH UPPER DISTURBANCE MOVING EAST ALONG THE NORTHERN TIER OF STATES. SURFACE HIGH TO SHIFT SE...WHILE SURFACE LOW DEVELOPS AND MOVES BY TO OUR NORTH...EVENTUALLY DRAGGING A FRONT THROUGH HERE LATE MONDAY NIGHT AND TUESDAY MORNING. PRESSURE GRADIENT TO TIGHTEN UP CONSIDERABLY...WITH INDICATIONS OF BREEZY CONDITIONS MONDAY. TOO EARLY TO ISSUE A LAKE WIND ADVISORY...BUT ONE WILL LIKELY BE NEEDED. FRONT WILL HAVE LIMITED MOISTURE TO WORK WITH...BUT MODEL CONSENSUS AND ONGOING FORECAST PROVIDES A SLIGHT CHANCE POP. && .LONG TERM /TUESDAY THROUGH SATURDAY/... NO SIGNIFICANT CHANGES MADE TO THE ONGOING FORECAST FOR THIS TIME PERIOD. PREVIOUS DISCUSSION...UPPER LEVEL PATTERN WILL BE LESS AMPLIFIED THROUGH THE LONG TERM WITH THE EXCEPTION OF THE TROUGH OVER THE WESTERN US. THIS WILL KEEP THE STORM TRACK NORTH OF THE AREA WITH THE ONLY CHANCE OF RAIN ARRIVING THURSDAY NIGHT/FRIDAY. MODELS HAVE CONSIDERABLY DIFFERENT SOLUTIONS FOR THE SYSTEM AT THE END OF THE WEEK WITH THE ECMWF HAVING A MUCH DEEPER LOW MOVING NORTHEASTWARD THROUGH THE GREAT LAKES...WHILE THE GFS IS SLOWER DEVELOPING THE SYSTEM AND KEEPS THE TRACK THROUGH THE OHIO VALLEY. WITH LOW CONFIDENCE IN THE MODELS ATTM WILL REMAIN WITH LOW CHANCE POPS FOR THURSDAY NIGHT AND FRIDAY. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON SATURDAY. TEMPERATURES WILL BEGIN THE LONG TERM NEAR NORMAL THEN WARM TO SEVERAL DEGREES ABOVE NORMAL BY FRIDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... HIGH PRESSURE WILL BEGIN SLIDING EAST OF THE TERMINALS THIS EVENING. THIS WILL ALLOW SOUTHWEST FLOW TO MOVE BACK INTO THE AREA MONDAY. OVER RUNNING CLOUDINESS WILL PERSIST THROUGH THIS AFTERNOON WITH MID LEVEL DECK...LOWERING OVERNIGHT TO MVFR BY MONDAY MORNING BEFORE GIVING WAY TO MOSTLY CLEAR SKIES LATE MONDAY MORNING. STRONG LOW LEVEL JET WILL MOVE ACROSS THE AREA TONIGHT AND INTO MONDAY MORNING WITH 50 KTS AT 850 MBS OVER NORTHERN SOUTH CAROLINA AT THAT TIME. THIS WILL SET UP LOW LEVEL WIND SHEAR AS THE HIGH PULLS AWAY FROM THE REGION. INCLUDED LOW LEVEL WIND SHEAR IN ALL OF THE TERMINAL FORECASTS TONIGHT INTO MONDAY MORNING. MODEL GUIDANCE INDICATES THE POSSIBILITY OF VERY LOW CEILINGS MONDAY MORNING...BUT WITH RELATIVE HUMIDIFIES EXPECTED TO REMAIN LOW AND STRONG LOW LEVEL WINDS BEGINNING TO MIX DOWN BY THEN... CONFIDENCE IS LOW AT THIS TIME SO IT WAS NOT INCLUDED IN THE TERMINAL FORECASTS AT THIS TIME. WINDS WILL MIX DOWN LATER MONDAY GIVING MOST AREAS BREEZY SOUTHWEST WINDS WITH GUSTS TO 25 KNOTS LATE MONDAY MORNING. EXTENDED AVIATION OUTLOOK...MVFR CEILINGS AND VISIBILITY POSSIBLE TUESDAY NIGHT AS COLD FRONT APPROACHES THE AREA. && .FIRE WEATHER... SC FORESTRY COMMISSION MAINTAINS A RED FLAG FIRE ALERT FOR THE NE PART OF THE CAE CWA...PEE DEE...AND NORTH COAST. WINDS ARE NOT EXPECTED TO BE STRONG TODAY...AND WILL VEER FROM NE TO E TO SE DURING THE DAY. DRY CONDITIONS EXPECTED TODAY WITH RH VALUES FALLING TO 15 TO 20 PERCENT...THOUGH SOME DEWPOINT AND RH RECOVERY POSSIBLE LATE THIS AFTERNOON ACROSS THE CENTRAL AND SOUTHERN TIER OF THE FA AS WINDS BECOME SE. INCREASING SOUTHERLY WINDS EXPECTED TONIGHT...WITH BREEZY SW WINDS EXPECTED MONDAY WITH WIND GUSTS AROUND 30 MPH. THE SW WINDS WILL BRING WARM TEMPS BUT ALSO ALLOW FOR SOME DEWPOINT RECOVERY. CURRENT INDICATIONS ARE THAT RH VALUES WILL REMAIN ABOVE 35 PERCENT MONDAY. SO...METEOROLOGICAL CRITERIA FOR RED FLAG WARNING NOT EXPECTED TO BE MET AT THIS TIME. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Feb 20, 6:01 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 601 AM EST SUN FEB 20 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-211115- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 601 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LAKE WIND ADVISORY MAY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:11 PM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 46 hr |
Nearby
Fire Weather Watches in South Carolina, 2011Fire Weather Watches in Georgia, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.